Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 3, 2008, 5:21 PM MST for Pima County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 5:21 PM MST (00:21 UTC)
- Expired
- Jul 3, 2008, 6:15 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3738 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 040021 SVRTWC AZC019-040115- /O.NEW.KTWC.SV.W.0010.080704T0021Z-080704T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 521 PM MST THU JUL 3 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 615 PM MST * AT 512 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF SAGUARO NATIONAL PARK EAST...OR 14 MILES SOUTHEAST OF SEVEN FALLS...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND RITA RANCH LAT...LON 3194 11058 3209 11085 3232 11061 3224 11045 TIME...MOT...LOC 0021Z 038DEG 9KT 3217 11061 $$
1 follow-up statement
000 WWUS55 KTWC 040040 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 540 PM MST THU JUL 3 2008 AZC019-040115- /O.CON.KTWC.SV.W.0010.000000T0000Z-080704T0115Z/ PIMA AZ- 540 PM MST THU JUL 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 536 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SAGUARO NATIONAL PARK EAST...OR 15 MILES SOUTHEAST OF SEVEN FALLS...MOVING SOUTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND RITA RANCH LAT...LON 3194 11058 3209 11085 3232 11061 3224 11045 TIME...MOT...LOC 0040Z 038DEG 9KT 3213 11064 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:45 PM MST, 3 hours 36 minutes earlier.
Area forecast discussion, Jul 3, 1:45 PM MST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU JUL 3 2008 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE CENTERED NORTH OF US INTO THE WEEKEND. THE FLOW AROUND THIS ALONG WITH A LOW LEVEL MOISTURE INCREASE WILL GENERATE A DAILY CYCLE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ALONG WITH SEASONABLY HOT DAYTIME TEMPERATURES. && .DISCUSSION...BETTER THUNDERSTORM COVERAGE TO START THE AFTERNOON COMPARED TO 24 HOURS AGO. MODEST MOISTURE INCREASE IN LOWER LEVELS AND MUCH BETTER SHEAR PROFILE HAS PROVIDED A BETTER ENVIRONMENT FOR EARLIER SHOWERS AND THUNDERSTORMS TODAY. MID LEVEL WARMING TREND EVIDENT BY YESTERDAY AFTERNOON CONTINUES TO MODERATE...BUT AREAS FROM PIMA COUNTY WESTWARD MAY BE HOLDING ON TO ABOUT -7C AT H5...NOT THE BEST BUT WE WILL SEE HOW THAT IS BY LATER THIS AFTERNOON. RAMPING UP POPS TO 30 PERCENT FOR EASTERN PIMA COUNTY BY THIS EVENING. SHALLOW MOISTURE INCREASE THROUGH SONORA UP TO 4K FT DEEP IN THE NORTHERN GULF. MAY NOT GET MUCH DEEPER IN THE SHORT TERM (RECENT VWP TRENDS SHOW WEAKENING AT ALL LEVELS) BUT EVERY LITTLE BIT HELPS. STILL FIGHTING RELATIVELY DRIER UPSTREAM FLOW AT MOST LEVELS AS AVAILABLE MOISTURE IN NORTHERN ARIZONA AND NORTHWEST NEW MEXICO LESS THAN IMPRESSIVE. TROPICAL SYSTEM WELL SOUTH OF THE GULF WILL TRACK DUE WEST...BUT WITH MOISTURE INCREASE AND UPPER LEVEL DIFFLUENT PATTERN NORTH OF THIS FEATURE...EXPECT SONORA TO BECOME MORE ACTIVE AND POSSIBLY PROVIDE ADDITIONAL MOISTURE SUPPORT THROUGH DEEPER OUTFLOW AND DEEPER MOISTURE TRANSPORT OVER THE NEXT COUPLE OF DAYS. EVEN WITH LESS THAN FAVORABLE LARGER SCALE PATTERN WE STILL MAY MANAGE TO SQUEEZE OUT A MODEST INCREASE IN CONVECTION. && .FIRE WEATHER...HIGH PRESSURE ALOFT WILL BE CENTERED NORTH OF US INTO THE WEEKEND. THE FLOW AROUND THIS ALONG WITH A LOW LEVEL MOISTURE INCREASE WILL GENERATE A DAILY CYCLE OF ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...ALONG WITH SEASONABLY HOT DAYTIME TEMPERATURES. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG...ERRATIC...AND GUSTY WINDS. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WINDS WILL GENERALLY BE LIGHT AND DIURNALLY DRIVEN EXCEPT NEAR THUNDERSTORMS THROUGH 06Z FRI...WHERE WINDS WILL BE VARIABLE AND GUSTY AT TIMES. OUTFLOW WINDS WITH STORMS COULD HAVE GUSTS TO NEAR 45 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:02 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 58 min |
| Jul 3, 5:38 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 3, 6:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 49 min |
| Jul 3, 6:42 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 78 min |
| Jul 3, 6:53 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 104 min |
| Jul 3, 7:29 PM MST | Flash Flood Warning | TWC | Pima | 85 min |
| Jul 3, 8:48 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 3, 9:06 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 4, 3:58 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 4, 4:55 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.